Hail, Worth
- When
- June 5, 6:50 PM EST
- Where
- Worth County, Doles
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.700, -83.900
Golfball sized hail was reported in Doles.
Thunderstorms produce several reports of hail and damaging winds to portions of southwest and south central Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Thunderstorms produce several reports of hail and damaging winds to portions of southwest and south central Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 5, 4:55 PM EST, 1 hour 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 555 PM EDT TUE JUN 5 2007 ...SEVERE THUNDERSTORMS WATCH #348 IN EFFECT UNTIL 8 PM EDT FOR ALL SOUTHWEST AND SOUTH-CENTRAL GEORGIA COUNTIES... ACTIVE AFTERNOON CONTINUES ACROSS MAINLY FL BIG BEND AND GA ZONES. AT UPPER LEVELS...LARGE SCALE TROUGH ACROSS SE WITH SERIES OF VORT MAXES ROTATING AROUND BASE. ONE VORT MAX (PER RUC) MOVING THRU WCNTRL GA AND H5 50 KT JET ACROSS N FLA. S OF VORT...WLY H5 FLOW AIDING DEEP LYR SHEAR. AT SURFACE...MSAS SHOWS SURFACE TROUGH FROM CNTRL NC SWWD THRU NRN GA AND INTO SE ALA. EARLIER OUTFLOW BOUNDARY SET UP FROM NRN FL THRU WRN GA WITH STORMS DEVELOPING SOUTH OF BOUNDARY/OUTFLOW AIDED BY ABUNDANT LOW LEVEL MOISTURE AND GOOD INSTABILITY. LIGHTER SLY FLOW ALLOWED SEA BREEZE TO DEVELOP AND MOVE INLAND. UNIDIRECTIONAL FLOW ESPECIALLY AT LOWER LEVELS FAVORING SPLITTING CELLS AND INCREASE CHANCES OF LARGE HAIL AS CLEARLY SEEN EARLIER IN VCNTY OF LEON AND GADSDEN COUNTIES. SEVERAL PEOPLE IN NE LEON/NE JEFFERSON REPORTED SEEING FUNNEL CLOUD AT THE SAME TIME AREA RADAR SHOWED AMPLE ROTATION AND GATE TO GATE SHEAR NECESSITATING A TORNADO WARNING. ACTIVE CONVECTION SEEMS A GOOD BET FOR AT LEAST A FEW HOURS... ESPECIALLY OVER GA ZONES AND WILL BE MONITORED JUSTIFYING THE SVR TSTM WATCH. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && BLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 500 AM EDT TUE JUN 5 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 500 AM EDT TUE JUN 5 2007 /400 AM CDT TUE JUN 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A MID LEVEL IMPULSE APPROACHING THE AREA WILL COMBINE WITH AFTERNOON SEABREEZES AND A MODERATELY UNSTABLE ATMOSPHERE TO PRODUCE SCATTERED THUNDERSTORMS FROM LATE THIS MORNING THROUGH THE EVENING. INSTABILITY AND SHEAR PROFILES INDICATE THE POTENTIAL FOR A FEW OF THESE STORMS TO BE STRONG TO POSSIBLY SEVERE. FOR THESE REASONS MUCH OF THE FORECAST AREA IS NOW UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. THE MAIN THREAT FROM ANY STRONGER STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. MODERATE SOUTHWEST FLOW THIS AFTERNOON WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE COAST OF THE FLORIDA PANHANDLE AND BIG BEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL RETURN TO THE AREA LATE IN THE WEEK INTO THE WEEKEND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 633 PM EDT TUE JUN 5 2007 ALZ067-052315- HENRY- 533 PM CDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR HENRY COUNTY... * UNTIL 615 PM CDT AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF ABBEVILLE...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 638 PM EDT TUE JUN 5 2007 FLZ018-052345- JEFFERSON- 638 PM EDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN JEFFERSON COUNTY... * UNTIL 745 PM EDT AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ACROSS SOUTHERN THOMAS COUNTY 10 MILES NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 646 PM EDT TUE JUN 5 2007 GAZ130-131-052330- BEN HILL-IRWIN- 646 PM EDT TUE JUN 5 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BEN HILL AND IRWIN COUNTIES... * UNTIL 730 PM EDT AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF MILAN TO 10 MILES NORTHWEST OF FITZGERALD...MOVING EAST AT 25 MPH. THESE STORMS WILL BE NEAR... FITZGERALD BY 705 PM EDT. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 704 PM EDT TUE JUN 5 2007 GAZ126-060000- LEE- 704 PM EDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE COUNTY... * UNTIL 800 PM EDT AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF LEESBURG...MOVING SOUTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 710 PM EDT TUE JUN 5 2007 GAZ142-060000- EARLY- 710 PM EDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY COUNTY... * UNTIL 800 PM EDT AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF COLUMBIA...OR 8 MILES WEST OF BLAKELY...MOVING EAST AT 25 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 716 PM EDT TUE JUN 5 2007 GAZ127-060000- WORTH- 716 PM EDT TUE JUN 5 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN WORTH COUNTY... * UNTIL 800 PM EDT AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES EAST OF LEESBURG...MOVING SOUTHEAST AT 30 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The Robins AFB radar (KJGX), 120 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Golfball sized hail was reported in Doles.
Several downed trees reported in Doles.
Several downed trees reported in Blakely.
Numerous trees and utility poles down in Alapaha. U.S. Highway 82 and several streets were blocked by fallen trees. Some area structures were damaged. Parts of the city experienced power outages for several hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37797, 37798, 37799, 37800.